Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 323, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 29, 2021, 3:35 PM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 29, 2021, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 29, 12:44 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 29, 12:44 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 PM CDT Sun Aug 29 2021
.NEAR TERM /Now Through Monday/...
Hurricane Ida is a dangerous category four hurricane and
made landfall along the southeast LA coast at noontime. As Ida
gains latitude, local impacts will increase. Outer spiral rain
bands rotating in off the Gulf will increase in magnitude and
coverage through the course of the day. Higher momentum air will
mix down in these bands likely to produce tropical storm force
wind gusts in the tropical storm warning area. Excessive rains
will increase the threat of flooding including river flooding.
Isolated tornadoes are a threat and forecasters are seeing
evidence of this in radar velocity couplets. Storm surge threat
will also increase. For all of the latest, specific information on
the multitude of impacts, please refer to the WFO Mobile Webpage
at weather.gov/mob
/10/16
&&
.AVIATION...
18Z issuance...Conditions across the forecast area at 17z rise from
low end MVFR/local IFR in heavy rain over southwestern portions of
the forecast area to VFR/local MVFR north of Highway 84/east of a
Wilcox County to Santa Rosa county line. East to southeast winds
varied from 20g40kt closer to Hurricane Ida to around 10 knots in
the general VFR areas. As Ida continues to move slowly inland
through the forecast, the lower conditions in the rainbands of Ida
will spread north along and west of a Wilcox to Santa Rosa county
line. Winds will shift to a general southerly, with 20g35kt west
of the above line, tapering down to 15g25kt east.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Monday night for ALZ051>053-059-
261>266.
Tropical Storm Warning for ALZ052-261>266.
Wind Advisory until 10 PM CDT Monday for ALZ051-053-055-056-059.
Storm Surge Warning for ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.
Flash Flood Watch through Tuesday morning for ALZ054>056.
FL...Flash Flood Watch through late Monday night for FLZ201>206.
Wind Advisory until 10 PM CDT Monday for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.
High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.
MS...Flash Flood Watch through late Monday night for MSZ067-075-076-
078-079.
Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.
Small Craft Advisory until 3 PM CDT Tuesday for GMZ634>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 29, 10:03 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1003 AM CDT Sun Aug 29 2021
ALZ059-060-FLZ201>206-291630-
Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1003 AM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southern Escambia,
southern Covington, Okaloosa, Santa Rosa and Escambia Counties
through 1130 AM CDT...
At 1001 AM CDT, Doppler radar was tracking strong thunderstorms
along a band from Hurricane Ida. These bands will continue to move
northwest through the morning and produce gusty winds of 30 to 40
mph. Movement was northwest at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Atmore, Pace, Milton, Valparaiso, Brewton, Goulding and
Mary Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3033 8736 3067 8741 3087 8764 3117 8762
3110 8629 3038 8640 3032 8721 3041 8666
3037 8718 3044 8688 3060 8702 3045 8707
3044 8709 3052 8710 3055 8713 3055 8712
3058 8715 3033 8721
TIME...MOT...LOC 1501Z 151DEG 54KT 3038 8722 2992 8634
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHLocal storm report, Aug 29, 12:45 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TROPICAL STORM EAST END OF DAUPHIN 30.25N 88.08W
08/29/2021 GMZ631 AL C-MAN STATION
DPIA1 RECORDED A GUST OF 59 MPH. HIGHEST
SUSTAINED WIND MEASURED SO FAR IS 43 MPH.
&&
JFBLocal storm report, Aug 29, 12:55 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1255 PM CDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TROPICAL STORM FORT MORGAN 30.23N 88.02W
08/29/2021 BALDWIN AL C-MAN STATION
FORT MORGAN C-MAN MEASURED A SUSTAINED WIND
OF 53 MPH WITH A GUST TO 64 MPH. WIND
MEASUREMENT TAKEN AT 118 FT.
&&
JFBLocal storm report, Aug 29, 1:08 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
108 PM CDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TROPICAL STORM 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
08/29/2021 MOBILE AL MESONET
WEATHERFLOW STATION XBUC AT BUCCANEER YACHT
CLUB MEASURED A 51 MPH WIND GUST.
&&
JFBSpecial weather statement, Aug 29, 1:46 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
146 PM CDT Sun Aug 29 2021
ALZ059-060-262-264-FLZ201>206-292015-
Baldwin Central AL-Baldwin Inland AL-Covington AL-Escambia AL-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
146 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of east central Baldwin,
southern Escambia, southwestern Covington, Okaloosa, Santa Rosa and
Escambia Counties through 315 PM CDT...
At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Gonzalez to 4 miles east of
Destin. Movement was north at 90 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Atmore, Pace, Milton, Valparaiso, Goulding, Mary Esther
and Century.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3044 8734 3102 8769 3117 8639 3038 8640
3036 8705 3041 8666 3041 8678 3036 8720
3044 8688 3047 8696 3060 8702 3056 8701
3044 8709 3052 8710 3058 8718 3043 8717
3034 8733
TIME...MOT...LOC 1845Z 176DEG 78KT 3056 8738 3041 8642
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:20 PM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 28, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Aug 28, 10:31 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 44 min |
| Aug 29, 1:30 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 57 hr |
| Aug 29, 1:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Aug 29, 4:14 AM CDT | Special Marine Warning | MOB | 13 min | |
| Aug 29, 6:33 AM CDT | Special Marine Warning | MOB | 27 min | |
| Aug 29, 6:40 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 6:59 AM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 29, 7:25 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 7:30 AM CDT | Tornado Warning | MOB | Mobile | 30 min |
| Aug 29, 7:56 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 29, 8:41 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Aug 29, 9:16 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 29, 9:18 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 9:26 AM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Aug 29, 10:03 AM CDT | Special Weather Statement | MOB | Escambia | 87 min |
| Aug 29, 10:04 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Aug 29, 10:11 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Aug 29, 10:12 AM CDT | River Flood Warning | MOB | Mobile | 3 days |
| Aug 29, 10:14 AM CDT | River Flood Warning | MOB | Baldwin | 5 days |
| Aug 29, 10:35 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 11:07 AM CDT | Special Marine Warning | MOB | 113 min | |
| Aug 29, 11:11 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 11:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 11:59 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 29, 12:30 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Aug 29, 12:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 1:09 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 1:21 PM CDT | Special Marine Warning | MOB | 114 min | |
| Aug 29, 1:36 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 29, 1:43 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 3:09 PM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 29, 3:36 PM CDT | Special Marine Warning | MOB | 24 min | |
| Aug 29, 3:45 PM CDT | Tornado Warning | MOB | Baldwin | 45 min |
| Aug 29, 4:15 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 12:53 AM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Aug 29, 1:27 AM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Aug 29, 10:06 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 1:46 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 89 min |
| Aug 29, 4:28 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 5:25 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Aug 29, 10:07 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Aug 29, 10:09 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
| Aug 29, 10:10 AM CDT | River Flood Warning | MOB | Perry | 49 hr |
| Aug 29, 10:15 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 9 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.